Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 5, 2006, 6:57 AM CST for Custer County, Oklahoma. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2006, 6:57 AM CST (12:57 UTC)
- Expired
- Nov 5, 2006, 7:12 AM CST
- In force
- 15 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Custer County, OK
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 051257 SVROUN OKC039-051345- /O.NEW.KOUN.SV.W.0577.061105T1257Z-061105T1345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 657 AM CST SUN NOV 5 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUSTER COUNTY IN WESTERN OKLAHOMA * UNTIL 745 AM CST * AT 657 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WEATHERFORD...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE WEATHERFORD. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM WINDOWS. LAT...LON 3566 9893 3553 9895 3551 9862 3568 9863 $$ MAXWELL
1 follow-up statement
000 WWUS54 KOUN 051312 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 712 AM CST SUN NOV 5 2006 OKC039-051322- /O.CAN.KOUN.SV.W.0577.000000T0000Z-061105T1345Z/ CUSTER OK- 712 AM CST SUN NOV 5 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CUSTER COUNTY... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER... SMALL HAIL IS STILL POSSIBLE WITH THE STORM. LAT...LON 3566 9893 3553 9895 3551 9862 3568 9863 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 4:34 AM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 5, 4:34 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 434 AM CST SUN NOV 5 2006 .DISCUSSION... NEARLY SATURATED LOWER ATMOSPHERE...WITH CONTINUED MOISTURE ADVECTION CONTINUING THROUGH THE DAY TODAY AHEAD OF MID-LEVEL S/WV TROUGH. DRIZZLE AND FOG SHOULD CONTINUE MUCH OF THE DAY ACROSS THE REGION...AND BECOME THE MAIN CONCERN TONIGHT AND EARLY MONDAY MORNING. THIS COULD HAVE SIGNIFICANT IMPACTS ON AVIATION AND HIGHWAY TRAVEL. WILL NOT ISSUE DENSE FOG ADVISORY ATTM...BUT THIS WILL BE SOMETHING FOR THE DAY SHIFT TO PONDER IF SIGNAL CONTINUES TO BE AS STRONG IN NEXT RUN OF MODELS. HIGH POPS WERE RETAINED AND ACTUALLY EXPANDED ACROSS THE REGION TODAY AND TONIGHT...EVEN THOUGH SOME LOCATIONS UNDER THE LIKELY/CATEGORICAL POPS EXPECTED TO RECEIVE ONLY A FEW HUNDREDTHS OF AN INCH. THE MOST CONCENTRATED AREA OF RAINFALL THROUGH TONIGHT IS EXPECTED SOUTH AND EAST OF THE INTERSTATE-44 CORRIDOR. A COUPLE INCHES OF RAINFALL POSSIBLE OVER SOUTHEAST PORTIONS OF FORECAST AREA...WITH HEAVIEST ACTIVITY LATE TODAY AND TONIGHT. MID-LEVEL TROUGH WILL PASS OVER THE AREA TONIGHT...WITH LITTLE/SUBTLE PROGD SURFACE REFLECTION. ALL MODELS AGREE WITH SCENARIO OF TRAPPED BOUNDARY LAYER MOISTURE BELOW SUBSIDENCE INVERSION LATE TONIGHT INTO MUCH OF MONDAY. THIS WOULD YIELD SLOW CLEARING FROM WEST TO EAST DURING THE DAY MONDAY AND THIS WILL BE REFLECTED IN HIGH TEMPERATURE FORECAST. AT THIS POINT...WILL GO BELOW GUIDANCE OVER AT LEAST THE EASTERN HALF OF FORECAST AREA...AND THAT IS BEING OPTIMISTIC. DEEPER MIXING AND MORE SUN WILL YIELD ABOVE NORMAL TEMPS TUESDAY THROUGH THURSDAY AHEAD OF NEXT STORM AND ITS ASSOCIATED FRONTAL BOUNDARY. MEDIUM RANGE MODELS SEEM TO BE CONVERGING ON A SIMILAR SOLUTION NOW...WITH FROPA ON FRIDAY. WILL LEAVE MOST TEMPS AND POPS ALONE FRIDAY AND SATURDAY AS EXACT TRACK/TIMING OF STORM SYSTEM STILL IN QUESTION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 54 67 49 / 80 60 20 0 HOBART OK 62 52 72 45 / 60 40 20 0 WICHITA FALLS TX 64 57 71 51 / 80 70 30 10 GAGE OK 61 48 73 40 / 40 20 10 0 PONCA CITY OK 60 52 65 47 / 60 40 20 0 DURANT OK 63 57 65 53 / 90 90 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/11
Hazardous weather outlook, Nov 5, 6:45 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST SUN NOV 5 2006
OKZ004>048-050>052-TXZ083>090-051800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST SUN NOV 5 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING
ACROSS OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
TIMING...
THE CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM WILL EXIST FROM
EARLY THIS MORNING THROUGH THIS EVENING. THE CONCERN FOR ANY SEVERE
STORMS WILL SHIFT FROM NORTHWEST TO SOUTHEAST AS THE DAY
PROGRESSES...WITH ANY THREAT FOR SEVERE WEATHER EXPECTED TO MOVE OUT
OF NORTHWEST HALF OF OKLAHOMA BY THE MIDDLE PART OF THIS AFTERNOON.
DURING THE EVENING HOURS...THE SEVERE WEATHER CONCERN WILL BE MAINLY
CONFINED TO AREAS SOUTH AND EAST OF THE INTERSTATE-44 CORRIDOR.
IMPACTS...
THE PRIMARY IMPACT FROM ANY SEVERE STORM WILL BE LARGE HAIL...WHICH
COULD DAMAGE AUTOMOBILES AND TENDER VEGETATION.
DISCUSSION...
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS
MORNING...WITH STRONG TO SEVERE THUNDERSTORMS ACROSS WEST-CENTRAL
INTO CENTRAL OKLAHOMA. ELEVATED INSTABILITY AND ADEQUATE DEEP LAYER
WIND SHEAR WILL EXIST OVER THE REGION AS AN UPPER-LEVEL DISTURBANCE
MOVES ACROSS THE SOUTHERN PLAINS. A NORTHWARD SURGE OF ELEVATED
MOISTURE...ALONG WITH STEEPENING LAPSE RATES AHEAD OF THE
DISTURBANCE...WILL CREATE AN ENVIRONMENT SUPPORTIVE OF A FEW STORMS
THAT COULD PRODUCE LARGE HAIL. THE DISTURBANCE THAT IS HELPING TO
INITIATE THESE STORMS IS FORECAST TO MOVE EAST OF THE AREA TOWARD OR
JUST AFTER MIDNIGHT TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY NOV 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS OF DENSE FOG AND DRIZZLE WILL BE POSSIBLE TONIGHT...WHICH
COULD HAVE IMPACTS ON TRAVEL ACROSS OKLAHOMA AND WESTERN NORTH
TEXAS. ALSO...HEAVY RAIN WILL BE A CONCERN TONIGHT OVER
SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING MONDAY
MORNING...AND SHOULD MOVE EASTWARD AND OUT OF THE NWS NORMAN
FORECAST AREA DURING THE AFTERNOON. A FEW OF THESE STORMS COULD BE
STRONG...BUT THE CHANCES FOR SEVERE WEATHER APPEAR LOW. LATER IN THE
WEEK...A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL RETURN TO
THE REGION THURSDAY AND CONTINUE THROUGH FRIDAY AS A STORM SYSTEM
APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
AREAS OF DENSE FOG WILL BE POSSIBLE MONDAY MORNING ACROSS THE
REGION...WHICH COULD HAVE SIGNIFICANT IMPACTS ON TRAVEL. IN ADDITION
TO THE FOG...HEAVY RAIN WILL BE A CONCERN OVER FAR SOUTHEAST
OKLAHOMA MONDAY MORNING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11In the hours before
Special weather statement, Nov 5, 4:46 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 446 AM CST SUN NOV 5 2006 OKZ014-021-051115- ROGER MILLS OK-BECKHAM OK- 446 AM CST SUN NOV 5 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF DEMPSEY AT 446 AM CST...MOVING EAST AT 20 MPH. SMALL HAIL AND OCCASIONAL LIGHTNING WILL BE POSSIBLE WITH THIS STORM. MAXWELL
Special weather statement, Nov 5, 6:02 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 602 AM CST SUN NOV 5 2006 OKZ016-051230- CUSTER OK- 602 AM CST SUN NOV 5 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHWEST OF CUSTER CITY TO 9 MILES SOUTHWEST OF FOSS RESERVOIR AT 602 AM CST...MOVING EAST AT 20 MPH. SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. MAXWELL
Special weather statement, Nov 5, 6:30 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST SUN NOV 5 2006 OKZ015>017-022-051300- BLAINE OK-DEWEY OK-CUSTER OK-WASHITA OK- 630 AM CST SUN NOV 5 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY AND WASHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES EAST OF HUCMAC TO 6 MILES SOUTHWEST OF CANUTE AT 630 AM CST...MOVING EAST AT 20 MPH. SMALL HAIL IS POSSIBLE WITH THESE STORMS. MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 5:07 AM CST | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 38 min |
| Nov 5, 5:40 AM CST | Severe Thunderstorm Warning | OUN | Beckham, Washita | 50 min |
| Nov 5, 11:41 AM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Nov 5, 11:53 AM CST | Severe Thunderstorm Warning | OUN | Custer | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.